MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial artery.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial artery.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.It was further reported that the balloon ruptured during the first inflation at 20 atmospheres.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 7.0 x 80, 75cm, batch# (b)(6), 20atm was received for analysis.A visual examination identified that the balloon was not folded, and inflation media was present inside it which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure for 30 seconds using digital timer without issue.A vacuum was then applied.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.A visual examination of the marker bands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found the shaft of the device to be kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.A visual and tactile examination identified no issues with tip of this device.This concludes the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial artery.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.It was further reported that the balloon ruptured during the first inflation at 20 atmospheres.It was further reported that the lesion was 70% stenosed and was moderately tortuous and moderately calcified.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13112903
Report Number2134265-2021-16307
Device Sequence Number16967956
Product Code FGE
UDI-Device Identifier08714729794264
UDI-Public08714729794264
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0027491280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/07/2022
01/21/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date01/17/2022
01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale